MAUDE Adverse Event Report: CORCYM S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING

CORCYM S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING
Model Number AF-830
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed on this event through the patient tracking department.Based on the information reported on the patient implant form, an annuloflex mitral annuloplasty ring af-830 was implanted and explanted intra-operatively on (b)(6) 2022.No allegation of device malfunction nor serious injury on the patient regarding this event has been received form the hospital.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The manufacturer attempted to retrieve additional information on this event, and the device involved.However, no further information has been provided to date, despite the manufacturer's attempts.Based on the limited information available, it is not possible to establish a definitive root cause for the reported event.However, from the document review performed, no manufacturing deficiencies were identified.Should any further information be received in the future, a follow up report will be provided.
 
Additional Manufacturer Narrative
Based on the information available, the mitral ring was explanted intra-operatively and followed by total mitral valve replacement.Based on the manufacturer's clinical experiences, the root cause of these events are attributable either to the procedure or patient factors that precluded adequate repair with an annuloplasty ring.This is align with the information received ''there was evidence of excess anterior leaflet that was causing sam physiology which led to hemodynamic instability not easily relieved by decreasing inotropy and hr and volume loading.This was not going to be a reasonable result and given the patient's depressed function while weaning cb, the decision was made to replace the mitral valve.'' as such, there is no indication of relationship with the device and cause of the reported event was attributed to the procedure.Should further information be received in the future, the manufacturer will provide a follow up report.
 
Event or Problem Description
The manufacturer was informed on this event through the patient tracking department.Based on the information reported on the patient implant form, an annuloflex mitral annuloplasty ring af-830 was implanted and explanted intra-operatively on (b)(6) 2022.No allegation of device malfunction nor serious injury on the patient regarding this event has been received form the hospital.Based on additional information received, patient was reported with doe, fatigue.Tte and lhc revealed mr and multivessel cad.As such, the decision of re-surgery was made.Intra-operative transesophageal echocardiogram was and revealed lvef 60-65%, normal rv, severe mr with p1/3 prolapse and normal annulus.On inspection of mitral valve, the underlying cause of the pathology for the mitral regurgitation with a p1/p2 prolapse and p1/p2 and p2/p3 clefts was easily identified.This appeared amenable to repair.A p2 quadrangular resection to the p1 side was performed.The remaining p2 leaflet and p1 were brought together and the p2/p3 cleft was closed.The valve was tested and found to be without regurgitation.Then the repair was supported with a flexible annuloplasty ring.30 mm carbomedics annuloflex simulus flexible ring was chosen.After implanting the ring, the left atriotomy was closed using running horizontal mattress technique to ensure endocardial to endocardial apposition and a second layer running stitch.The right atriotomy was closed and other necessary steps was performed.The heart was de-aired, the aortic cross-clamp removed and ventilation restarted.On tee, a mild depressed biventricular function with no residual mitral regurgitation and a mitral gradient of 5 mmhg was noted.However, there was evidence of excess anterior leaflet that was causing sam physiology which led to hemodynamic instability not easily relieved by decreasing inotropy and hr and volume loading.This was not going to be a reasonable result and given the patient's depressed function while weaning cb, the decision was made to replace the mitral valve.As such, the mitral valve ring was removed and the mid portion of the anterior leaflet was resected and 31 mm epic valve was chosen to be implanted.The valve was seated with appropriate placement in the mitral position.Tee showed normal lv function but depressed rv function, no residual mitral regurgitation and a mitral gradient of 3 mmhg.Protamine was administered and the heart was then decannulated.There was diffuse coagulopathy requiring administration of multiple blood products to achieve hemostasis.There was also a small injury to the right middle lobe that had profuse venous bleeding that required a small wedge resection.All surgical sites were inspected and eventually found to be hemostatic.The chest was closed and patient was transferred to the icu intubated on high inotropic and vasopressor support andinhaled veletri.

Brand Name
ANNULOFLEX MITRAL ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
francesca crovato
5005 north fraser way
burnaby, bc 
MDR Report Key14706114
Report Number3005687633-2022-00128
Device Sequence Number12030720
Product Code KRH
UDI-Device Identifier08022057013620
UDI-Public(01)08022057013620(240)AF-830(17)240622
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K023185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2024
Device Model NumberAF-830
Device Catalogue NumberAF-830
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale